Thunderstorm Wind, Gage
- When
- June 2, 2:54 PM CST
- Where
- Gage County, 5.91 mi SW of Adams
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 40.410, -96.580
A wind gust peeled off the roof of a chicken outbuilding.
Afternoon thunderstorms remained mostly sub-severe except for an isolated cell in Gage County that peeled off the roof of a chicken outbuilding.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OAX wrote it up.
Afternoon thunderstorms remained mostly sub-severe except for an isolated cell in Gage County that peeled off the roof of a chicken outbuilding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 2, 1:37 PM CST, 1 hour 17 minutes earlier.
Area Forecast Discussion National Weather Service Omaha/Valley NE 237 PM CDT Fri Jun 2 2023 ...Updated Forecast Discussion... .DISCUSSION... Issued at 237 PM CDT Fri Jun 2 2023 Key Messages: - Scattered shower and thunderstorm chances will continue for the next several days. - Warm and above normal temperatures through the period. I feel like I'm writing almost the same discussion for the third day in a row here, but once again we have scattered showers and storms moving through the area as we have well-exceeded the convective temperature off our 12Z sounding (82 degrees). So far, they have been primarily focused along a convergence zone on either side of the Missouri River, but were also popping up sporadically elsewhere. There was also a vigorous shortwave moving through KS with more widespread precip. This activity will eventually work into the forecast area later this afternoon, but most guidance suggests coverage will be diminished, especially as we lose heating of the day. Once again, plenty of instability across the area (2000-3000 J/kg of MUCAPE) to yield some stronger or even isolated severe storms capable of hail and gusty winds, but again a lack of shear will lead to unorganized, short-lived storms. They'll also be efficient rain producers with precipitable water values near 1.5" and could even lead to some localized flooding, especially if they move over areas that received heavy rainfall in recent days (e.g. northwest Johnson county in NE). Some additional storms may develop overnight and into Saturday morning again as some weak low level moisture transport points into the area and additional weak shortwave energy slides through. This pattern will continue into next week with daily afternoon shower and storm chances owing to diurnal heating and a few nighttime showers and storms as moisture transport strengthens and more shortwave energy slides through. We may start to see a little less coverage on some days as upper level ridging edges westward and settles in over the forecast area, but still plenty of warm, moist air to yield shower and storm chances. By the middle of next week, guidance is in decent agreement of a backdoor "cold" front moving in from the northeast, perhaps leading to more focused storm development for a change (i.e. less "random"). Still, guidance doesn't produce much in the way of QPF with this front, and shear still remains quite weak, so the threat for any severe weather remains low. Temperature wise, we'll keep seeing highs in the mid 80s to lower 90s outside of any locations that receive longer-lasting precipitation on a given day (lower to mid 80s for them). The cold front Tuesday/Wednesday does look to bring a slight reduction in daytime highs, but still looking like the 80s will prevail for most of the area once it passes. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1248 PM CDT Fri Jun 2 2023 The main forecast concern will once again be on and off showers and storms, with MVFR to brief IFR conditions. Confidence is low in exact timing at any one TAF site, so highlighted window with seemingly greatest potential in a TEMPO group. There will likely be storms outside of this window, especially after at KLNK, but once again confidence is low on how long they'll last into the evening hours. Otherwise, expect VFR conditions with scattered clouds around 6000 ft agl into this evening, with south to southeast winds around 10 kts and a few gusts of 20 to 25 kts at KOFK outside of storms. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && DISCUSSION...CA AVIATION...CA
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 248 PM CDT Fri Jun 2 2023 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-031200- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 248 PM CDT Fri Jun 2 2023 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Tonight and Saturday Scattered thunderstorms will be possible today and tonight. A few will be capable of hail, gusty winds, heavy rain, and possibly localized flooding, mainly in areas that received heavy rain in recent days. .DAYS TWO THROUGH SEVEN...Saturday night through Friday Scattered thunderstorms remain in the forecast every day through at least Tuesday. Widespread severe weather is not anticipated, but some of the storms could be strong during the afternoons and evenings. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight.
Preliminary Local Storm Report
National Weather Service Omaha/Valley NE
1026 AM CDT Fri Jun 2 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0424 PM Tstm Wnd Dmg Ralston 41.20N 96.04W
06/01/2023 Douglas NE Public
Delayed report. Social media photo of large
tree limbs down. Time estimated from radar.
&&
CAThe Omaha radar (KOAX), 103 km away, was scanning. The volume nearest the first event began at 20:52 UTC.
1 thunderstorm wind. Local standard time, as filed.
A wind gust peeled off the roof of a chicken outbuilding.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2023Every state in 2023This day in weather historyWarnings in Nebraska, June 2023
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1101721.